Alert archive / Virginia / Wind Advisories in 2025

Wind Advisory 2, NWS Blacksburg, VA

January 6, 2025Alleghany County, Ashe County, Watauga County, North Carolina; 4 counties in Virginia

NWS Blacksburg, VA issued this wind advisory at Jan 6, 2025, 3:34 AM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 4 counties in Virginia. It took effect at Jan 6, 2025, 3:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2025, 3:34 AM EST (08:34 UTC)
In effect from
Jan 6, 2025, 3:00 PM EST
Expired
Jan 7, 2025, 6:00 AM EST
In force
15 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2025-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2025-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 443 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
443 m²/s²
0-3 km storm-relative helicity
652 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

605 
WWUS71 KRNK 060834
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
334 AM EST Mon Jan 6 2025

NCZ001-002-018-VAZ015>017-061645-
/O.NEW.KRNK.WI.Y.0002.250106T2000Z-250107T1100Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Troutdale, Boone, Independence, West
Jefferson, Whitetop, Floyd, Galax, Sparta, and Volney
334 AM EST Mon Jan 6 2025

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST 
TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...From 3 PM this afternoon to 6 AM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Strong cross winds are expected along I-77 near 
Fancy Gap. Use extra caution.

&&

$$

11
4 follow-up statements
226 
WWUS71 KRNK 061553
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1053 AM EST Mon Jan 6 2025

NCZ001-002-018-VAZ015>017-070000-
/O.CON.KRNK.WI.Y.0002.250106T2000Z-250107T1100Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Boone, Independence, Troutdale, Floyd,
Galax, Sparta, Whitetop, Volney, and West Jefferson
1053 AM EST Mon Jan 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM 
EST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...From 3 PM this afternoon to 6 AM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SH
011 
WWUS71 KRNK 061844
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
144 PM EST Mon Jan 6 2025

WVZ508-070400-
/O.NEW.KRNK.CW.Y.0002.250107T0600Z-250107T1500Z/
Western Greenbrier-
Including the cities of Quinwood, Duo, and Rainelle
144 PM EST Mon Jan 6 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY...

* WHAT...Very cold wind chills as low as 11 below expected.

* WHERE...Western Greenbrier County.

* WHEN...From 1 AM to 10 AM EST Tuesday.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures. Very cold temperatures can lead to hypothermia with 
  prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

NCZ001-002-018-VAZ015>017-070400-
/O.CON.KRNK.WI.Y.0002.250106T2000Z-250107T1100Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Boone, Independence, Troutdale, Floyd,
Galax, Sparta, Whitetop, Volney, and West Jefferson
144 PM EST Mon Jan 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SH
730 
WWUS71 KRNK 070321
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1021 PM EST Mon Jan 6 2025

WVZ508-070915-
/O.CON.KRNK.CW.Y.0002.250107T0600Z-250107T1500Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
1021 PM EST Mon Jan 6 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY...

* WHAT...Very cold wind chills as low as 11 below expected.

* WHERE...Western Greenbrier County.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures. Very cold temperatures can lead to hypothermia with 
  prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

NCZ001-002-018-VAZ015>017-070915-
/O.CON.KRNK.WI.Y.0002.000000T0000Z-250107T1100Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Volney, Whitetop, Independence, Galax,
Troutdale, Boone, West Jefferson, Sparta, and Floyd
1021 PM EST Mon Jan 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Strong cross winds are expected along I-77 near 
Fancy Gap. Use extra caution.

&&

$$

BMG
466 
WWUS71 KRNK 071101
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
601 AM EST Tue Jan 7 2025

NCZ001-002-018-VAZ015>017-071215-
/O.EXP.KRNK.WI.Y.0002.000000T0000Z-250107T1100Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Boone, Troutdale, Galax, Independence,
Sparta, Floyd, West Jefferson, Whitetop, and Volney
601 AM EST Tue Jan 7 2025

...WIND ADVISORY HAS EXPIRED...

$$

WVZ508-071500-
/O.CON.KRNK.CW.Y.0002.000000T0000Z-250107T1500Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
601 AM EST Tue Jan 7 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...

* WHAT...Very cold wind chills as low as 12 below.

* WHERE...Western Greenbrier County.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures. Very cold temperatures can lead to hypothermia with 
  prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 1:11 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 6, 1:11 AM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
111 AM EST Mon Jan 6 2025

.SYNOPSIS...
A winter storm continues over the Mid-Atlantic tonight and
Monday. Heavy snow is expected from Ohio, into northern West
Virginia and northern Virginia. A wintry mix is expected from
Kentucky through southern West Virginia, southern Virginia and
northwest North Carolina, with mainly rain farther south. All of
the precipitation moves out of the area Monday night, except
for some lingering mountain snow showers. Bitter cold air
arrives Monday night and lasts through the work week. The next
opportunity for widespread precipitation arrives next weekend.

&&

.NEAR TERM /THROUGH TODAY/...
As of 800 PM EST Sunday...

Winter storm ongoing with multiple precipitation types across
the area. Snow and some sleet continues for areas north of
US460. Freezing rain for areas along and south of US460.
Temperatures have been running below guidance all evening and
have continued to adjust temperatures trends down to account for
slower rise in temperatures. As a result of this, have increased
ice amounts across southeast West Virginia and into portions of
the New River and Roanoke Valleys. Confidence has increased that
substantial ice amounts will occur overnight. Still think
snowfall amounts are on track with highest amounts still
confined to the I64 corridor across the northern portions of the
CWA.

As of 245 PM EST Sunday...

1) Winter storm in progress already for much of the area.

2) Mixed precipitation will make travel difficult to impossible
this evening through Monday.

Have added some higher chances for precipitation in the west as
the beginning of the first wave of mainly snow is moving into
western edges of VA this morning.

A lead short wave embedded within larger westerly flow was
driving precipitation quickly into the Mid Atlantic from the
west. A few sites in the Shenandoah Valley still had dew points
below 10 degrees, and snow had yet to begin there. Temperatures
across our area were in the 20s and 30s, and will continue to
support a wide range of precipitation types. This includes snow
and/or sleet for most of the area early in the storm. Locations
in the mid/upper 30s will mix with rain early on as well. Warmer
air arrives aloft this afternoon and evening as a warm front
lifts across the area, and this will support a mix or changeover
to freezing rain. The coldest air hangs on longest in the
Shenandoah Valley, which will see snow and sleet prevail longer
before freezing rain arrives.

As the warm nose lifts north, the area of mixed precipitation
will erode slowly from the west in the mountains, and from the
south in the NC piedmont, leaving a strip of wintry mix along
the mountains and over the Shenandoah Valley by Monday morning.
Where it erodes over the piedmont and parts of western WV,
temperatures rise above freezing, and expect a changeover to
rain.

About 1 to 4 inches are expected as far north as Highway 460.
Higher amounts are expected from 460 to north of I-64, with the
greatest amounts over the Shenandoah Valley, where snow and
sleet will hang on longest...about 5 to 8 inches through Monday.

As for freezing rain, significant icing for parts of SW VA, SE
WV, and northern NC is expected, including our higher peaks.
Expect flat ice amounts ranging from about two to four tenths
of an inch over our SE WV counties, and parts of SW VA, through
Monday. Farther south, amounts of one to two tenths are possible
in this same time frame.

Temperatures will battle with cooling wet-bulb effects, warming
temperatures arriving at 850mb and above, the latent heat of
precipitation, and the loss of the sun this evening. All this
will make p-types go back and forth tonight and into the
overnight hours, varying widely by latitude and elevation.
Temperatures will vary only by about 5 degrees overnight, but
this is enough to change the p-type. Parts of the area, such as
Tazewell County, actually warm slightly by the early morning
hours, and will see a change to rain. Tomorrow highs will range
from the low 30s to low 40s.

Precipitation should taper off tomorrow afternoon as the
surface low crosses our forecast area. The upper trough swings
through Monday afternoon and evening, and will be the leading
edge of much colder air. As a result any precipitation still
occurring in the mountains will change to upslope snow in NW
winds.

Confidence is high in impactful and significant icing, snow, and
sleet. Less confident in total amounts of each type, but
combined the impact will be felt regardless of type.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
As of 105 PM EST Sunday...

Key Messages:

1) Mountain snow Monday night, upslope Tuesday.

2) Gusty north-northwest winds behind the system Monday night
into  Tuesday.

3) Very cold temperatures and wind chills Monday night and
Tuesday  night.

A closed upper low will open into a trough as it passes over
Virginia  Monday night. Cold air associated with this trough
will have rain changing over to snow in the evening. Snow
coverage will shrink to the mountains overnight, then mainly
along western slopes Tuesday. Snow accumulations Monday night
into Tuesday will range from up to 2 inches in western
Greenbrier to possibly an inch toward the Bluefield area. A
dusting of snow is possible across the rest of the mountains to
a trace east of the Blue Ridge Monday evening.

Pressure rises of 6 to 10 mb, a NNW 40-45 kts low level jet and
strong cold air advection will bring breezy and gusty conditions
to the area Monday night into Tuesday. This wind direction
(NNW) climatological does not support high winds headlines, but
does affect high profile vehicles traveling up/down the mountain
near Fancy Gap (I-77). Winds should start to die down starting
Tuesday afternoon.

Behind the front, temperatures will fall into the teens across
the mountains to lower 20s in the foothills and piedmont
Monday night and Tuesday night. Couple the cold temperatures
with the wind, wind chill values will range from 5F below to 5F
above zero across the mountains and 8F to 18F above zero in the
foothills and piedmont each morning. High temperatures Tuesday
and Wednesday afternoon will run 10F to 20F colder than normal
with highs in the 20s west of the Blue Ridge and 30s east.
Lingering snow pack may have temperatures colder than forecast,
especially if light winds prevail.

A polar front will move south across the Great Lakes Tuesday
night then into the Ohio Valley Wednesday. This front will
bring bitterly cold temperatures and light snow to the area
Wednesday night. This cold air may produce single digits low
temperatures with wind chills below zero across the mountains.
Low temperatures east of the Blue Ridge will be in teens with
single digit wind chill values Thursday morning.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 1255 PM EST Sunday...

Key Messages:

1) Dry but very cold Thursday, moderating temperatures Friday.

2) Possible winter storm to impact the area Friday night into
Saturday.

Cold high pressure will settle over the region Thursday with
highs remaining 10F to 20F colder than normal. A disturbance
is expected to track along the Gulf states Friday, then over the
southeastern states Friday night. The upper level trough may
become negative- tilted, bombing a low off the northeast coast
on Saturday. As of now, temperatures cold enough to support snow
Friday night into Saturday, but may get a wintry mix as warm
air aloft skirts across the piedmont Saturday morning. Something
to keep an eye on this week.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 100 AM EST Monday...

Heavy snow was falling north of I-64. Freezing rain,
occasionally mixed with sleet was falling to the south,
impacting all 5 RNK TAF sites. These conditions will persist
through the morning push.

Poor flight conditions with potential for heavy icing expected
through 15Z/10AM. Cigs/vsbys will be highly variable with
potential for IFR/LIFR until current storm system moves east of
the area Monday. During Monday afternoon expect a wind shift to
the North and Northwest with strong gusts Monday evening and
through the overnight Monday night. Gusts over 30 mph will be
possible.

EXTENDED AVIATION OUTLOOK...

Winter Storm moves out Monday night, however MVFR conditions in
snow are expected to linger across the mountains Tuesday. Winds
become NW and gusty, 30 to 45 knots for the highest terrain, up
to 30 kts for the lower elevations. Otherwise VFR returning for
areas east of the mountains. Widespread VFR is expected
Wednesday and Thursday. Expect increasing clouds and chances for
snow next Friday night.

Gusty NW winds continue into Tuesday, with gusts to 30-35 kts,
and to a lesser extent Wednesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Winter Storm Warning until 7 PM EST this evening for VAZ007-
     009>020-022>024-032>035-043-045>047.
     Winter Weather Advisory until 7 PM EST this evening for VAZ044-
     058-059.
NC...Winter Storm Warning until 7 PM EST this evening for NCZ001-
     002-018.
     Winter Weather Advisory until 7 PM EST this evening for
     NCZ003>006-019-020.
WV...Winter Storm Warning until 7 PM EST this evening for
     WVZ042>044-507-508.

&&

SYNOPSIS...SH
NEAR TERM...BMG/SH
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PM
Hazardous weather outlook, Jan 5, 2:01 PM EST, 13 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
201 PM EST Sun Jan 5 2025

NCZ003>006-019-020-VAZ044-058-059-061915-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Pittsylvania-Halifax-
Charlotte-
201 PM EST Sun Jan 5 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ001-002-018-VAZ007-009>020-022>024-032>035-043-045>047-WVZ042>044-
507-508-061915-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Campbell-
Appomattox-Buckingham-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
201 PM EST Sun Jan 5 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Bitterly cold temperatures are expected beginning Monday night and
continuing through Friday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

RCS

In the hours before

Local storm report, Jan 5, 10:03 PM EST, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1003 PM EST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Snow             2 S Roanoke Airport     37.31N 79.98W
01/05/2025  E1.0 Inch        City of Roanoke    VA   Broadcast Media

            Report from WDBJ.

&&

PJH
Local storm report, Jan 5, 10:06 PM EST, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1006 PM EST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     Snow             1 W Lynchburg City      37.42N 79.17W
01/05/2025  E2.5 Inch        City of Lynchburg  VA   Broadcast Media

            Report from WSET-TV.

&&

PJH
Local storm report, Jan 5, 10:08 PM EST, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1008 PM EST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Freezing Rain    2 WNW Radford           37.14N 80.59W
01/05/2025  M0.05 Inch       Pulaski            VA   Trained Spotter

&&

PJH
Local storm report, Jan 5, 10:13 PM EST, 5 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1013 PM EST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     Snow             1 NE Bedford            37.36N 79.51W
01/05/2025  M1.3 Inch        Bedford            VA   Public

&&

RAB
Local storm report, Jan 5, 10:17 PM EST, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1017 PM EST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Freezing Rain    Pembroke                37.32N 80.64W
01/05/2025  E0.10 Inch       Giles              VA   911 Call Center

            Secondary roads are glazed over with ice.

&&

RAB
Local storm report, Jan 5, 10:23 PM EST, 5 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1023 PM EST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Freezing Rain    1 N Pearisburg          37.33N 80.73W
01/05/2025  E0.10 Inch       Giles              VA   911 Call Center

            Secondary roads are ice covered.

&&

RAB

Nearby

Wind Advisories in Virginia, 2025Wind Advisories in North Carolina, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.